Wildfire, Lipscomb
- When
- May 11, 12:40 PM CST to May 15, 5:00 PM CST
- Where
- Lipscomb forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
A wildfire eighteen miles southwest of Lipscomb burned eighteen thousand acres. There were no reports on injuries or structural damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire eighteen miles southwest of Lipscomb burned eighteen thousand acres. There were no reports on injuries or structural damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 11, 1:58 AM CST, 10 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 258 AM CDT THU MAY 11 2006 .DISCUSSION... AFTER SOME MORNING LOW CLOUDS ACROSS THE SOUTHWESTERN THIRD OR SO OF THE PANHANDLES THIS MORNING...CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL ALONG WITH DRY CONDITIONS AND A WARMING TREND INTO SATURDAY. NORTHWESTERLY FLOW ALOFT AS AN UPPER RIDGE DEVELOPS AND BUILDS OVER THE SOUTHWESTERN STATES INTO THE ROCKIES AND SURFACE TROUGH DEVELOPS ALONG THE LEE OF THE ROCKIES TODAY INTO FRIDAY. NEXT CHANCE FOR PRECIP APPEAR TO BE LATER THIS WEEKEND INTO EARLY TO MIDDLE OF NEXT WEEK AS A COLD FRONT PUSHES SLOWLY ACROSS THE PANHANDLES SATURDAY AND SATURDAY NIGHT AND A SERIES OF SHORTWAVE TROUGHS TRACK SOUTHEAST OUT OF THE ROCKIES AND ACROSS THE FORECAST AREA. THE FIRST IS FORECASTED TO AFFECT THE PANHANDLES BY LATE SUNDAY INTO EARLY MONDAY...AND THEN AGAIN TUESDAY NIGHT INTO WEDNESDAY NIGHT. ADJUSTED THE POP GRIDS TO ACCOUNT FOR THE BEST CHANCES THAT CONVECTION WILL OCCUR RATHER THAN JUST BLANKETING THE AREA THROUGH THE EXTENDED PERIOD. NEAR SEASONABLE TEMPS FORECASTED THROUGH THE EXTENDED PERIOD AS LIGHT UPSLOPE SURFACE WINDS PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 73 47 83 53 / 0 0 0 0 BEAVER OK 73 44 84 50 / 0 0 0 0 BOISE CITY OK 71 44 81 51 / 0 0 0 0 BORGER TX 75 54 87 58 / 0 0 0 0 BOYS RANCH TX 76 46 88 53 / 0 0 0 0 CANYON TX 75 44 85 49 / 0 0 0 0 CLARENDON TX 75 49 85 56 / 0 0 0 0 DALHART TX 73 42 84 49 / 0 0 0 0 GUYMON OK 73 44 83 49 / 0 0 0 0 HEREFORD TX 74 44 86 50 / 0 0 0 0 LIPSCOMB TX 72 45 82 50 / 0 0 0 0 PAMPA TX 72 53 84 58 / 0 0 0 0 SHAMROCK TX 74 49 85 55 / 0 0 0 0 WELLINGTON TX 74 50 87 56 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU MAY 11 2006 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND THEN AGAIN TUESDAY THROUGH WEDNESDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE STRENGTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505584.